2 doctors weighed in:

Does vibramycin (doxycycline) lead to skin hyperpigmentation as a side effect? And if so how to avoid this?

2 doctors weighed in
Dr. Paul Williams
Family Medicine

In brief: Vibramycin (doxycycline)

Tetracycline antibiotics can cause hyperpigmentation of the skin - sun exposure sometimes worses this as does the higher the dose of medication.
It can also cause tooth discoloration and is best avoided in children until they have their secondary teeth in place.

In brief: Vibramycin (doxycycline)

Tetracycline antibiotics can cause hyperpigmentation of the skin - sun exposure sometimes worses this as does the higher the dose of medication.
It can also cause tooth discoloration and is best avoided in children until they have their secondary teeth in place.
Thank
Dr. Stephen Scholand
Internal Medicine - Infectious Disease

In brief: Doxycycline skin SE

This medicine can cause a photosensitivity that occurs in up to 1/3 of patients who take this drug.
That's because the molecule absorbs ultraviolet radiation (sunlight) and can then cause a problem in the skin (because when you take a medicine, it goes almost everywhere in the body). Some people then get hyperpigmentation from the rash -so do be careful taking this and exposing yourself to sun.

In brief: Doxycycline skin SE

This medicine can cause a photosensitivity that occurs in up to 1/3 of patients who take this drug.
That's because the molecule absorbs ultraviolet radiation (sunlight) and can then cause a problem in the skin (because when you take a medicine, it goes almost everywhere in the body). Some people then get hyperpigmentation from the rash -so do be careful taking this and exposing yourself to sun.
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
14 years in practice
95K people helped
Continue
111,000 doctors available